Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 80, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 3, 2004, 3:45 PM CDT for Mobile County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 3:45 PM CDT (20:45 UTC)
- Expired
- Jul 3, 2004, 4:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
The radar
The Mobile radar (KMOB), 9 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3147 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 032045 SVRMOB ALC097-032130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 430 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SNOW AND TANNER WILLIAMS ROADS...OR ABOUT 13 MILES WEST OF DOWNTOWN MOBILE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAGNOLIA GROVE GOLF COURSE BY 350 PM CDT UNIVERSITY OF SOUTH ALABAMA AND COTTAGE HILL PARK BY 355 PM CDT FOREST HILL AND LANGAN PARK BY 400 PM CDT SPRING HILL COLLEGE BY 405 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3081 8835 3063 8835 3061 8814 3092 8811 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:05 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 3, 3:05 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT SAT JUL 03 2004 .SHORT TERM...WEAK UPPER TROUGH OVER THE WESTERN FORECAST ZONES WILL CONTINUE TO DISSIPATE THROUGH THE HOLIDAY WEEKEND WITH PRECIPITABLE WATER VALUES GRADUALLY DROPPING TO BETWEEN 1.5 AND 1.8 INCHES ACROSS THE FORECAST AREA. ALREADY SEEING A SUBSTANTIALLY DECREASED COVERAGE OF THUNDERSTORMS THIS AFTERNOON DUE TO DRIER AIR ALOFT WORKING IN...AND EXPECT THIS TREND TO CONTINUE THROUGH AT LEAST MONDAY. WARMED TEMPS UP INTO MID 90S INTERIOR FOR MONDAY. ALSO ADDED A MENTION OF ELEVATED HEAT INDEX VALUES FOR INDEPENDANCE DAY AS WELL AS MONDAY. && .EXTENDED...NO SIGNIFICANT CHANGES ON THIS PACKAGE. THE GFS INITIALIZED THE UPPER LOW JUST SOUTH OF CENTRAL CUBA THIS MORNING... AND GRADUALLY SWINGS IT AROUND THE BERMUDA RIDGE INTO THE NORTH CENTRAL GULF BY WEDNESDAY. IT NEVER ADVERTISES A SURFACE REFLECTION...HOWEVER WE MAY SEE A GRADUAL INCREASE IN CONVECTION BY WEDNESDAY IF THIS SCENARIO PANS OUT. MOSTLY STUCK WITH SCATTERED POPS FOR THAT TIMEFRAME FOR NOW AND SEE HOW IT GOES ON THE NEXT COUPLE OF RUNS. && .PRELIMINARY TEMPS / POPS... MOBILE 75 92 75 93 / 20 20 10 20 PENSACOLA 77 90 77 92 / 20 30 10 20 DESTIN 78 89 79 90 / 20 30 10 20 EVERGREEN 72 93 72 94 / 20 30 10 20 WAYNESBORO 72 94 73 95 / 10 20 10 20 CAMDEN 72 93 73 95 / 10 20 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 05
Hazardous weather outlook, Jul 3, 5:50 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT SAT JUL 3 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031700- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 550 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA AGAIN TODAY. AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS... SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND BRIEF VERY HEAVY RAINFALL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN CHANCES MAY DECREASE SLIGHTLY DURING THE MIDDLE PART OF NEXT WEEK...BUT SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD STILL BE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 3, 12:53 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1253 PM CDT SAT JUL 3 2004 ALZ061-062-031830- UPPER BALDWIN-UPPER MOBILE- INCLUDING THE CITIES OF...BAY MINETTE AND DOWNTOWN MOBILE... 1253 PM CDT SAT JUL 3 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE COUNTIES... AT 1248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF SALCO...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HURRICANE...CARPENTER...CROSSROADS...STOCKTON...I65 AND AL 225...I65 AND AL 59 AND I65 AND AL 287 THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 3, 12:57 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1257 PM CDT SAT JUL 3 2004 FLZ006-031830- COASTAL OKALOOSA- 1257 PM CDT SAT JUL 3 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY... AT 1248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES NORTHWEST OF EGLIN AFB...AND MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... VALPARAISO AND EGLIN AFB THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 3, 1:42 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT SAT JUL 3 2004 FLZ003>006-031945- COASTAL OKALOOSA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 142 PM CDT SAT JUL 3 2004 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA AND SANTA ROSA COUNTIES... AT 135 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES NORTHEAST OF MUNSON TO 15 MILES SOUTH OF HOLT...AND MOVING EAST AT 10 TO 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... HOLT...GALLIVER...BAKER AND CANNON TOWN THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...VERY DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 3, 3:21 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 321 PM CDT SAT JUL 3 2004 ALZ061-063-032045- LOWER MOBILE-UPPER MOBILE- 321 PM CDT SAT JUL 3 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH MOBILE COUNTY... AT 321 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BIG CREEK LAKE AND THE MOBILE AIRPORT... DRIFTING SLOWLY EAST AROUND 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SEMMES...SNOW AND TANNER WILLIAMS ROADS...MAGNOLIA GROVE GOLF COURSE AND MOBILE AIRPORT THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE VERY DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 3, 3:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL...UPDATED... 340 PM CDT SAT JUL 3 2004 ALZ061-063-032045- LOWER MOBILE-UPPER MOBILE- 340 PM CDT SAT JUL 3 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH MOBILE COUNTY... AT 340 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BIG CREEK LAKE AND THE MOBILE AIRPORT... MOVING EAST AT 5 TO 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SEMMES...SNOW AND TANNER WILLIAMS ROADS...MAGNOLIA GROVE GOLF COURSE AND MOBILE AIRPORT THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE VERY DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 50 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:35 PM CDT | Special Marine Warning | MOB | 115 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.